MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.(b)(6).[conclusion]: the healthcare professional reported that during a coil embolization of an internal carotid artery (ica) aneurysm, a 4mm x 6cm galaxy g3 xsft coil (glx120406 / 30504555) was detached as the first coil to frame the aneurysm sac.The delivery wire of the coil was fully removed from the patient.The physician then attempted to advance a second coil (size / brand / manufacturer not specified) but strong resistance was encountered at the tip of the concomitant excelsior® sl-10® microcatheter (stryker).As a result of this phenomenon, the physician removed the second coil and advanced the guidewire to push the first 4mm x 6cm galaxy g3 xsft coil that was stuck near the tip of the microcatheter.Finally, the first coil was successfully advanced into the target aneurysm.The second coil was also able to be advanced into the target aneurysm.The procedure was successfully completed.There was no report of any delay in the procedure due to the reported event.No fragments were generated.There was no report of any patient injury or complication.The 4mm x 6cm galaxy g3 xsft coil remains implanted and is thus, not available to be returned.On 27 july 2021, additional information was received.The information indicated that the target aneurysm was 4mm in size and saccular in shape.The vessel was moderately tortuous.The second coil used during the procedure was a competitor (axium) coil.There was reportedly no evidence of coil entanglement/anchoring or coil protrusion into parent vessel.The competitor coil was able to be fully advanced after using a guidewire to push the complaint coil into the aneurysm.The physician verified proper positioning/alignment of the coil and marker band via fluoroscopy prior to detaching the complaint coil.There was no blood flow restriction/reduction as a result of the event.Procedural imaging is not available for review.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30504555) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil entanglement requiring additional intervention is a known potential procedural complication associated with the galaxy g3 xsft coil.Based on the information available for review and without films of the event, it is not possible to determine the root cause of the event.However, it appears that the second coil (competitor) became anchored with the previously implanted 4mm x 6cm galaxy g3 xsft coil that was obstructing the distal tip of the microcatheter.This phenomenon prevented further advancement of the second coil and required use of a guidewire to push the coil into the aneurysm.Per the galaxy g3 xsft instructions for use (ifu): to obtain proper positioning of the microcoil system for detachment under fluoroscopic guidance, align the radiopaque marker on the dpu wire just past the proximal marker band on the tip of the microcatheter.Once the desired microcoil placement has been achieved, gently tighten the rhv around the dpu wire to maintain its position.The position of the microcoil within the aneurysm and the detachment zone position should be re-verified via fluoroscopy prior to detachment.Assignment of root cause for the event remains speculative and inconclusive without procedural films and the return of the associated devices.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device manipulation, device interaction, device selection, and operator technique that may have contributed to the event rather than the design or manufacture of the device.Since the alleged device issue necessitated use of a guidewire to push the coil into the aneurysm (i.E., surgical intervention) and preclude patient complications, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization of an internal carotid artery (ica) aneurysm, a 4mm x 6cm galaxy g3 xsft coil (glx120406 / 30504555) was detached as the first coil to frame the aneurysm sac.The delivery wire of the coil was fully removed from the patient.The physician then attempted to advance a second coil (size / brand / manufacturer not specified) but strong resistance was encountered at the tip of the concomitant excelsior® sl-10® microcatheter (stryker).As a result of this phenomenon, the physician removed the second coil and advanced the guidewire to push the first 4mm x 6cm galaxy g3 xsft coil that was stuck near the tip of the microcatheter.Finally, the first coil was successfully advanced into the target aneurysm.The second coil was also able to be advanced into the target aneurysm.The procedure was successfully completed.There was no report of any delay in the procedure due to the reported event.No fragments were generated.There was no report of any patient injury or complication.The 4mm x 6cm galaxy g3 xsft coil remains implanted and is thus, not available to be returned.On 27 july 2021, additional information was received.The information indicated that the target aneurysm was 4mm in size and saccular in shape.The vessel was moderately tortuous.The second coil used during the procedure was a competitor (axium) coil.There was reportedly no evidence of coil entanglement/anchoring or coil protrusion into parent vessel.The competitor coil was able to be fully advanced after using a guidewire to push the complaint coil into the aneurysm.The physician verified proper positioning/alignment of the coil and marker band via fluoroscopy prior to detaching the complaint coil.There was no blood flow restriction/reduction as a result of the event.Procedural imaging is not available for review.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12239457
Report Number3008114965-2021-00325
Device Sequence Number17255162
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot Number30504555
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;